Far Eastern Mathematical Journal

To content of the issue


On Gauss — Kuz'min statistics in short intervals


A. V. Ustinov

2011, issue 1, Ń. 93–98


Abstract
The article is devoted to investigation of Gauss — Kuz'min statistics for rational numbers $a/b$, where $b$ is fixed, $1\le a\le b$, $(a,b)=1$. New asymptotic formula for the mean value of Gauss — Kuz'min statistics is proved. It sharpens previous result which is similar to the Porter's theorem.

Keywords:
Euclidean algorithm, continued fractions, Kloosterman sums, Gauss — Kuz'min statistics

Download the article (PDF-file)

References

[1] V. A. Bykovskii, “Asimptoticheskie svoistva tselykh tochek $(a_1,a_2)$, udovletvoriaiushchikh sravneniiu $a_1 a_2 \equiv l \pmod{q}”, Zapiski nauchnykh seminarov LOMI, 112, 1981, 5–25.
[2] V. A. Bykovskii, A. V. Ustinov, “Statistika traektorii chastits v neodnorodnoi zadache Sinaia dlia dvumernoi reshetki”, Izvestiia RAN, 73:4 (2009), 17–36.
[3] A. V. Ustinov, “O statisticheskikh svoistvakh konechnykh tsepnykh drobei”, Zapiski nauchn. semin. POMI, 322, 2005, 186–211.
[4] A. V. Ustinov, “O chisle reshenii sravneniia $xy \equiv l \pmod{q}$ pod grafikom dvazhdy nepreryvno differentsiruemoi funktsii”, Algebra i analiz, 20:5 (2008), 186–216.
[5] A. V. Ustinov, “O srednem chisle shagov v algoritme Evklida s vyborom minimal'nogo po moduliu ostatka”, Mat. zametki, 85:1 (2009), 153–156.
[6] A. V. Ustinov, “O srednem chisle shagov v algoritme Evklida s nechetnymi nepolnymi chastnymi”, Mat. zametki, 88:4 (2010), 594–604.
[7] A. V. Ustinov, “O raspredelenii chisel Frobeniusa s tremia argumentami”, Mat. sbornik, 200:4 (2010), 131–160.
[8] T. Estermann, “On Kloosterman's sum”, Mathematika, 8 (1961), 83–86.
[9] G. Lochs, “Statistik der Teilnenner der zu den echten Bru?chen geho?rigen regelma?ssigen Kettenbru?che”, Monatsh. Math., 65 (1961), 27–52.
[10] H. Petersson, “U?ber eine Funktion von G. Lochs und die Diskriminante der elliptischen Funktionen”, Monatsh. Math., 67 (1963), 243–258.
[11] J. W. Porter, “On a theorem of Heilbronn”, Mathematika, 22:1 (1975), 20–28.

To content of the issue